I was just recently changed from .75 to 150 mg of synthroid as my tsh went from 3.67 to 8.7 This was done at one time and not gradually. I am now having a horrible burning sensation in my mouth and throat and my throat swollen. Is it possible that I should have gradually moved to 150?
I hope you have already gone to an ER or doctor and gotten yourself checked as Patti suggested.
I go to an endocrinologist for Hashimotos and she has always wanted my TSH below 1. My primary doctors were not doing this and I was never "right". Find out what your TSH should be. 8 is way too high for anyone I know. Are you sure the doctor did not mean to reduce your synthroid instead of increase it? I believe a TSH of 3 is high.
But "hyper" and "hypo" thyroidism are both tricky. Some folks get" hyper", before they get "hypo". Actually they have learned a lot about the thyroid problems in the past 10 years. Remember the first President Bush and his wife Barbara and their dogs?
Don't let just anyone without experience prescribe your thyroid med for you though. I know lots of folks who have waited too long to get really good help with their thyroid problems. Primary doctors are wonderful, but they can't be experts in everything.
Synthroid should be increased slowly so not to cause these problems. I to hope you sought medical advice and I think you need to see a endocrinologist for your issues and be careful with the increases and you have the right to question the doctor if you don't feel right. Hope this info is what you were looking for, marjorie zych
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Feb 2011 • 1 answer
Posted 16 Jun 2011 • 1 answer
Posted 14 Sep 2011 • 6 answers
Posted 25 Oct 2011 • 3 answers
Posted 8 Apr 2015 • 3 answers